Alert archive / California / Wind Advisories in 2005
Wind Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 24, 2005, 12:56 AM PST for 4 counties in California. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2005, 12:56 AM PST (08:56 UTC)
- Expired
- Dec 24, 2005, 9:46 AM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 240856 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1256 AM PST SAT DEC 24 2005 ...A DENSE FOG ADVISORY FOR THE COASTAL AREAS UNTIL 800 AM TODAY... ...WIND ADVISORY FOR THE MOUNTAINS AND INLAND EMPIRE UNTIL 200 PM TODAY... .A STRONG INVERSION IN THE LOWER ATMOSPHERE HAS TRAPPED MOISTURE NEAR THE SURFACE WILL CAUSE AREAS OF DENSE FOG OVER COASTAL AREAS THIS MORNING. OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THIS MORNING...DECREASING THIS AFTERNOON. CAZ048-055>058-241600- /O.NEW.KSGX.WI.Y.0014.051224T0856Z-051224T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1256 AM PST SAT DEC 24 2005 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. LOCAL NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE WINDS WILL DECREASE THIS AFTERNOON. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-043-241600- /O.CON.KSGX.FG.Y.0010.000000T0000Z-051224T1600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1256 AM PST SAT DEC 24 2005 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. AREAS FOG DENSE FOG WITH VISIBILITY BELOW ONE QUARTER MILE AT TIMES WILL PERSIST INTO EARLY SATURDAY MORNING...MAINLY NEAR THE COAST. PORTIONS OF INTERSTATE 5 WILL LIKELY BE IMPACTED. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ ATKIN
2 follow-up statements
000 WWUS76 KSGX 241610 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 810 AM PST SAT DEC 24 2005 ...A DENSE FOG ADVISORY EXPIRED AT THE COAST AT 800 AM TODAY... ...WIND ADVISORY FOR THE MOUNTAINS AND INLAND EMPIRE UNTIL 200 PM TODAY... .EXCEPT IN PARTS OF NORTHERN ORANGE COUNTY...THE DENSE FOG HAS LIFTED IN COASTAL AREAS. THEREFORE...THE DENSE FOG ADVISORY WAS ALLOWED TO EXPIRE AT 800 AM. OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THIS MORNING...DECREASING THIS AFTERNOON. CAZ042-043-241715- /O.EXP.KSGX.FG.Y.0010.000000T0000Z-051224T1600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 810 AM PST SAT DEC 24 2005 ...DENSE FOG ADVISORY HAS EXPIRED... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. HOWEVER...PATCHY DENSE FOG WILL CONTINUE UNTIL AROUND 930 AM FOR COASTAL SECTIONS OF NORTHERN ORANGE COUNTY...INCLUDING ALONG PARTS OF I-405. $$ CAZ048-055>058-242200- /O.CON.KSGX.WI.Y.0014.000000T0000Z-051224T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 810 AM PST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. LOCAL NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH WILL BE POSSIBLE...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE WINDS WILL DECREASE THIS AFTERNOON. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINE. $$ MAXWELL
000 WWUS76 KSGX 241746 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 946 AM PST SAT DEC 24 2005 ...WIND ADVISORY CANCELLED... .WINDS HAVE BEEN QUITE LOCAL WITH REPORTED GUSTS UNDER 35 MPH SINCE SUNRISE. WINDS WILL DECREASE LATE THIS MORNING AND THIS AFTERNOON IN MOST AREAS. CAZ048-055>058-241900- /O.CAN.KSGX.WI.Y.0014.000000T0000Z-051224T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 946 AM PST SAT DEC 24 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 9:14 PM PST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 23, 9:14 PM PST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 914 PM PST FRI DEC 23 2005 .SYNOPSIS...FAIR WEATHER WILL PREVAIL THROUGH SUNDAY...EXCEPT FOR AREAS OF LOW CLOUDS AND FOG NEAR THE COAST AT TIMES. DEVELOPING HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL BRING WARMER WEATHER SATURDAY BEFORE A COOLING TREND BEGINS SUNDAY DUE TO ONSHORE FLOW. AN UPPER TROUGH WILL MOVE THROUGH MONDAY OR MONDAY NIGHT FOR MORE COOLING AND CLOUDS. GENERALLY FAIR AND WARMER FOR MIDWEEK. THEN ANOTHER TROUGH BRINGS COOLING AND MORE CLOUDS BY THURSDAY. TEMPERATURES ARE EXPECTED REMAIN MOSTLY ABOVE SEASONAL NORMALS MOST OF NEXT WEEK...AS THE STORM TRACK STAYS TO THE NORTH. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AREAS OF DENSE FOG DEVELOPED RAPIDLY THIS EVENING NEAR THE COAST AND SPREAD INLAND EVEN AS OFFSHORE WINDS WERE DEVELOPING ABOUT 2K FT ABOVE THE SURFACE. LATEST ACARS SOUNDINGS OUT OF LINDBERGH FIELD INDICATE A STRONG LOW LEVEL INVERSION HAS FORMED. AT 0337Z A TEMP OF 24 DEGREES C WAS OBSERVED AT 1.3K FT. ABOVE THE INVERSION NORTHEAST WINDS OF 20 TO 25 KTS WERE OBSERVED. SOME SURFACE OBSERVATIONS FARTHER INLAND ALREADY HAVE NE WINDS GUSTING TO OVER 20 MPH. WEAK TO NEUTRAL SURFACE PRESSURE GRADIENT TRENDS CONTINUE OVER SAN DIEGO COUNTY...BUT ARE GENERALLY OFFSHORE WITH STRONG OFFSHORE TRENDS. ONCE AGAIN WE HAVE A DIFFICULT FORECAST SITUATION FOR COASTAL AREAS. SUPPORT TO DRIVE THE E FLOW TO THE SURFACE AT THE COAST IS NON EXISTENT. THE LATEST NAM MODEL TIME/HEIGHT CROSS SECTION ALSO KEEPS A VERY SHALLOW LAYER OF MOISTURE THERE AS WELL. WITH THE STRONG INVERSION NOW IN PLACE...IT COULD BE ONE OF THOSE SITUATIONS WHERE WE GET THE VERY LOW STRATUS AND FOG TRAPPED NEAR THE COAST ALL NIGHT...EVEN AS WARMER OFFSHORE WINDS BLOW JUST ABOVE THE SURFACE. WITH THAT IN MIND A DENSE FOG ADVISORY WAS ISSUED UNTIL 8 AM SAT MORNING. THERE IS A GOOD CHANCE THAT THE FOG AND LOW CLOUDS COULD MOVE OFFSHORE LATE TONIGHT IN SOME AREAS IF THE WINDS ARE ABLE TO MIX DOWN A FEW MORE HUNDRED FEET. CERTAINLY MIXING TOMORROW MORNING SHOULD BE ABLE TO BREAK UP ANY REMAINING FOG. IN THE MEANTIME IT COULD BECOME QUITE DENSE OVER BEACH AND COASTAL AREAS TONIGHT. ANOTHER POTENTIAL PROBLEM IS THE WINDS. AT THIS POINT...OUR LOCAL WIND PROGRAM BASED ON THE NGM AND NAM MODELS SHOWS VERY MARGINAL WIND ADVISORY GUSTS IN THE SANTA ANA MOUNTAINS. THIS SEEMS REASONABLE BASED ON GOOD OFFSHORE SURFACE TRENDS AND WEAK UPPER SUPPORT. AT THIS POINT FEEL ANY ADVISORY LEVEL WINDS WOULD BE VERY LOCALIZED. THE LATEST NAM MODEL IS MORE BULLISH WITH THE TROUGH ON MON AND MON NIGHT WITH TIME/HEIGHT CROSS SECTIONS MOISTENING ENOUGH FOR SOME LIGHT RAIN BY MON NIGHT. WILL HAVE TO WAIT FOR CONFIRMATION FROM THE GFS AND SUBSEQUENT RUNS TO SEE IF POPS NEED TO BE ADDED TO THE ZONE FORECASTS. BEYOND MON...ANOTHER RIDGE BUILDS FOR DRY AND MILD WEATHER THROUGH THE MIDDLE OF NEXT WEEK. A ZONE FORECAST UPDATE WAS ISSUED EARLIER THIS EVENING...AND NO FURTHER UPDATES ARE EXPECTED AT THIS TIME. && .AVIATION...SHALLOW MARINE LAYER CONTINUES TO PLAGUE THE COAST WITH DENSE FOG AND IFR VIS. MARINE LAYER ABOUT 800 FEET. OFFSHORE FLOW EXPECTED TO CLEAR OUT THE COAST BY SUNRISE IF NOT SOONER. NORTHEAST WINDS BEGAN EARLY TONIGHT AT ONTARIO AND HAVE SLOWLY MOVED TOWARD THE COAST. MARINE LAYER SHOULD BE CLEARED OUT SATURDAY AND NOT EXPECTING A RETURN AT NIGHT. WINDS ALOFT...NORTHEAST TO EAST 10 TO 15 KT THROUGH SATURDAY...BECOMING LIGHT EAST TO SOUTHEAST AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY THROUGH 8 AM SAT...SEE LAXNPWSGX. HIGH RIP CURRENT RISK...SEE LAXSRFSGX. PUBLIC...JAD AVIATION...WHITLOW
Hazardous weather outlook, Dec 23, 4:00 AM PST, 20 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST FRI DEC 23 2005 CAZ042-043-050-241200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 400 AM PST FRI DEC 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA AND THE SAN DIEGO COUNTY INLAND VALLEYS .DAY ONE...TODAY THROUGH TONIGHT. LARGE SURF AT THE COAST TODAY WILL RESULT IN THE FOLLOWING... HIGH SURF ADVISORY. SEE LAXCFWSGX FOR MORE DETAILS. HIGH RIP CURRENT RISK. SEE LAXSRFSGX FOR MORE DETAILS. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF DENSE FOG WITH VISIBILITIES ONE QUARTER OF A MILE OR LESS IN THE COASTAL AREAS AND SAN DIEGO COUNTY INLAND VALLEYS. SEE LAXNPWSGX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:09 PM PST | Dense Fog Advisory | SGX | San Diego | 13 hr |
| Dec 24, 1:47 PM PST | Dense Fog Advisory | SGX | San Diego | 19 hr |
Nearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.